I have most of the classic symptoms with Low Testosterone: Low libido, fat in mid-section, fatigue, grumpy, low stamina, medium/weak erections etc.,
Went to my Urologist. After blood work, he said I was fine and prescribed nothing. I'm thinking he's crazy. Can someone review my readings and give me an unofficial recommendation? I'm thinking I should've been recommended some sort of therapy, and if so, which therapy is good for my situation?
Here are my readings:
Prolactin, Serum 9.5 ng/mL (2.0-18.0)
Testosterone Total 278 ng/dl (250-1100)
Testosterone Free 2.88% (1.50-2.20)
Testosterone Free 80.1 pg/mL (35.0-155.)
40 years old
Exercise 4x week with 30 minutes of intense cardio, 30 minutes weight training
Consume 2,000 calories/day. 3,000/weekends
Good Health. No diseases.
Just a little info on Low Testerone. About a year ago I went to the doctor and had blood test ran and found out that I was low on testerone. I had the same symptoms you are having. Your testeron levels should be tested in the morning because this is when your levels should be at their highest. I am 30 years old and having this problem. I began taking testerone and have had amazing results with energy and loss of the fatigue. Most of the time unfortunately they will not prescribe you testerone unless your levels are below I believe 215. I was at a 200. I really do not agree with this because it seems as though being in the 200 levels is low for 30 or even 40. Your levels will drop the older you get but these levels should only be found in like a 70 to 90 year old. Now I am not a doctor, but this seems like common since to me that if your this young with this low of testerone, they would do something. It is considered a controlled narcotic so maybe thats why. As far as the Ed goes for me, I have not seen a improvement this far with treatment on that issue. I think I may have enlarged prostate that could be causing that issue. Will be visiting urology soon.
I agree with most of what jayjay30 had to share. What I don't get, is why your urologist or endo haven't tested your estradiol, total estrogen's,and DHEA. These are equally important especially the ratios of total testosterone to total estrogen's(ideal range 80-120) and estradiol to free testosterone(less than1.0).Mac, your testosterone could be converting to estrogen and this aromatization may need to be curtailed. This can be accomplished with a very low dose of "estrogen blocking" drugs. Arimidex or Aromasin. By now you surely have been retested. What are your numbers? Have any of your symptoms improved? You may not get the support you need without going to an anti-aging doctor. Check out www.lef.org for more good advise.
I agree with jayjay30. The testosterone "normal" range is so wide that you can have almost 10 times the amount and it is still considered normal. That just seems wrong.The average male will lose low levels of testosterone every yr. after about the age of 30-35. I can guarantee you if the loss of testosterone was not gradual,men would be rushing to their MD. In my case (55 yr. old-male) I started self injections of testosterone every week for my low "T" number. It has helped my energy,libido,and given me a better outlook on life. The self injections were a bit daunting at first, but now it is easy as brushing your teeth.Much cheaper than using Androgel. I don't think you can post web sites here... but- thehiddendisease ******* has some wonderful information. Well worth a look. GOOD LUCK
I feel that anyone whom may think that their testosterone levels are low, should take a few moments of their time and visit thehiddendisease.com for some life changing information. You can google Dr. E Barry Gordon to go to his site.He explains how low testosterone levels can alter your mood, bring on depresion, fatigue, lack of motivation, low libido and other problems that MDs usually throw Viagra or their newest and most expensive anti-depressant at. He has written several books on the subject, but this is not the reason for the site.Very informative and helpful. Take a look. Best Wishes
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.